Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 20, 2013, 4:16 AM MDT. It took effect at Mar 20, 2013, 9:53 AM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2013, 4:16 AM MDT (10:16 UTC)
- In effect from
- Mar 20, 2013, 9:53 AM MDT
- Expired
- Mar 21, 2013, 6:00 PM MDT
- In force
- 32 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
191 WWUS75 KTFX 201016 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 416 AM MDT WED MAR 20 2013 MTZ009-010-048-202100- /O.UPG.KTFX.HW.A.0012.130321T0000Z-130322T0000Z/ /O.NEW.KTFX.HW.W.0015.130321T0000Z-130322T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 416 AM MDT WED MAR 20 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: OVER THE ROCKY MOUNTAIN FRONT GUSTY SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG BY EARLY EVENING. OVER EASTERN GLACIER COUNTY WINDS WILL INCREASE LATE THIS EVENING WITH STRONG WINDS EXPECTED LATE TONIGHT OR THURSDAY MORNING. WINDS WILL DIMINISH LATE THURSDAY AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
7 follow-up statements
034 WWUS75 KTFX 201553 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 953 AM MDT WED MAR 20 2013 MTZ015-055-210600- /O.EXB.KTFX.HW.W.0015.130320T1553Z-130321T0600Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL 953 AM MDT WED MAR 20 2013 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING FROM THE NORRIS HILL AREA IN MADISON COUNTY NORTHWARD TO THREE FORKS IN GALLATIN COUNTY. TRAVEL WILL BE DIFFICULT FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...THREE FORKS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-048-210600- /O.CON.KTFX.HW.W.0015.130321T0000Z-130322T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 953 AM MDT WED MAR 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY. * TIMING AND MAIN IMPACT: OVER THE ROCKY MOUNTAIN FRONT GUSTY SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG BY EARLY EVENING. OVER EASTERN GLACIER COUNTY WINDS WILL INCREASE LATE THIS EVENING WITH STRONG WINDS EXPECTED LATE TONIGHT OR THURSDAY MORNING. WINDS WILL DIMINISH LATE THURSDAY AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
292 WWUS75 KTFX 202055 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MDT WED MAR 20 2013 MTZ009-010-048-211200- /O.CON.KTFX.HW.W.0015.130321T0000Z-130322T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 254 PM MDT WED MAR 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY. * TIMING AND MAIN IMPACT: OVER THE ROCKY MOUNTAIN FRONT GUSTY SOUTHWEST WINDS WILL BECOME STRONG BY EARLY EVENING. OVER EASTERN GLACIER COUNTY WINDS WILL INCREASE LATE THIS EVENING WITH STRONG WINDS EXPECTED LATE TONIGHT OR THURSDAY MORNING. WINDS WILL DIMINISH LATE THURSDAY AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-055-210600- /O.CON.KTFX.HW.W.0015.000000T0000Z-130321T0600Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL 254 PM MDT WED MAR 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING FROM THE NORRIS HILL AREA IN MADISON COUNTY NORTHWARD TO THREE FORKS IN GALLATIN COUNTY. TRAVEL WILL BE DIFFICULT FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL AND THREE FORKS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
301 WWUS75 KTFX 210303 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 903 PM MDT WED MAR 20 2013 MTZ009-010-048-211515- /O.CON.KTFX.HW.W.0015.000000T0000Z-130322T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 903 PM MDT WED MAR 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS OVER THE ROCKY MOUNTAIN FRONT GUSTY SOUTHWEST WINDS WILL STRENGTHEN THROUGH THE NIGHT. OVER EASTERN GLACIER COUNTY WINDS WILL INCREASE WITH STRONG WINDS EXPECTED LATE TONIGHT OR THURSDAY MORNING. WINDS WILL DIMINISH LATE THURSDAY AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-055-210600- /O.CON.KTFX.HW.W.0015.000000T0000Z-130321T0600Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL 903 PM MDT WED MAR 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING FROM THE NORRIS HILL AREA IN MADISON COUNTY NORTHWARD TO THREE FORKS IN GALLATIN COUNTY. TRAVEL WILL BE DIFFICULT FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
959 WWUS75 KTFX 210557 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1157 PM MDT WED MAR 20 2013 MTZ015-055-210700- /O.EXP.KTFX.HW.W.0015.000000T0000Z-130321T0600Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL 1157 PM MDT WED MAR 20 2013 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. GUSTY WINDS MAY CONTINUE FOR A SHORT TIME BUT SHOULD REMAIN BELOW WARNING CRITERIA AND WILL TAPER OFF THROUGH THE NIGHT. $$ MTZ009-010-048-211800- /O.CON.KTFX.HW.W.0015.000000T0000Z-130322T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 1157 PM MDT WED MAR 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. * TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS OVER THE ROCKY MOUNTAIN FRONT GUSTY SOUTHWEST WINDS WILL STRENGTHEN THROUGH THE NIGHT. OVER EASTERN GLACIER COUNTY WINDS WILL INCREASE WITH STRONG WINDS EXPECTED LATE TONIGHT OR THURSDAY MORNING. WINDS WILL DIMINISH LATE THURSDAY AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
160 WWUS75 KTFX 211005 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 405 AM MDT THU MAR 21 2013 MTZ009-010-048-212100- /O.CON.KTFX.HW.W.0015.000000T0000Z-130322T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 405 AM MDT THU MAR 21 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL BECOME STRONG THIS MORNING AND CONTINUE INTO THE AFTERNOON. WINDS WILL DIMINISH LATE THIS AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
217 WWUS75 KTFX 212008 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 208 PM MDT THU MAR 21 2013 MTZ009-010-048-220000- /O.CON.KTFX.HW.W.0015.000000T0000Z-130322T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 208 PM MDT THU MAR 21 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
277 WWUS75 KTFX 212355 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 555 PM MDT THU MAR 21 2013 MTZ009-010-048-220100- /O.EXP.KTFX.HW.W.0015.000000T0000Z-130322T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 555 PM MDT THU MAR 21 2013 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS ACROSS THE REGION HAVE DECREASED AND THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 20, 3:55 AM MDT, 21 minutes earlier.
Area forecast discussion, Mar 20, 3:55 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 355 AM MDT Wed Mar 20 2013 .DISCUSSION... Today through Friday...An upper ridge over the forecast area early today will move east with southwest flow aloft increasing ahead of a weather disturbance aloft which will move into the Pacific Northwest. As has been advertised still expect snow over the western mountains today with a chance of precipitation over the southwest valleys. Over the plains expect a slight chance of rain or snow mainly this morning. The weather disturbance mentioned above will move into western Montana later tonight and through central Montana on Thursday. Models appear to be a little faster with the associated cold front. Expect the front to reach near a Great Falls to Dillon line near midnight tonight and then move to east of a line from Havre to Lewistown to Livingson by 6 am Thursday. The main threat for precipitation for the lower elevations will be with the front. Expect for the lower valleys and plains generally rain ahead of the front and snow behind it. Guidance for the most part supports a threat of freezing rain over northeast Blaine County though they differ on how high the threat is. Due to differences with the threat of freezing rain in that area will hold off on any advisory at this point. Expect gusty west winds to develop behind the front over the plains and these downslope winds should limit precipitation. Scattered snow showers ..mainly over the mountains..are expected behind the weather disturbance over southwest Montana. A cool and unsettled pattern is expected Thursday night and Friday. As for the high wind watch confidence has grown enough to upgrade it to a warning. Will also issue a winter weather advisory for a portion of the Rocky Mountain Front for snow and blowing snow. Snow should be confined to the mountains but expect blowing snow to also occur over some lower elevations that had recent snowfall. Blank Friday Night through Tuesday....Models remain in very good agreement with scattered moisture and mostly mountain showers persisting over Central Montana into early Monday before the slowly moving broad trough begins to move east Monday evening. Showers look to mostly linger over the Continental Divide and Southwest Montana as a somewhat unstable north to northwest flow resides over Montana. Precipitation over the plains of North Central Montana still looks to be showery in nature and thus confidence in the where...when...and how much remains fairly low. High pressure looks to build in and clear things out on Tuesday. Winds through the long term look to be fairly light overall. Temperatures will remain cool with highs generally in the low 40s over the plains with low 20s to low 30s in the mountains. Low temperatures will generally be in the 20s to 30s with teens and even single digits possible in colder Southwest Montana valleys. Saturday and Sunday look to be the coldest days of the long term period with highs probably reaching only about freezing in most locations. && .AVIATION... UPDATED 0500Z. VFR conditions generally expected across the area through the day on Wednesday, unless otherwise specified. Mid/high level cloudiness will continue to increase through 12Z with mostly southeasterly surface winds. After 12Z Wednesday, the flow aloft becomes increasingly southwesterly, moist, and unstable as an upper level trough of low pressure approaches from the west. The chance for precipitation will generally increase from the west across the area as well, mainly causing mountain top obscuration in the western/southwest Montana mountains. Weak disturbances in the flow may cause a few of these showers to also bring MVFR ceilings to the terminals. One disturbance will move across the area between 14Z and 20Z, then the next one will move through after 00Z. Southwesterly winds will likely increase along the east slopes of the Rockies as well during the day. Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 58 32 42 19 / 20 50 10 20 CTB 52 29 38 15 / 10 50 10 30 HLN 55 31 41 24 / 30 70 10 20 BZN 51 26 37 17 / 30 70 20 20 WEY 40 22 32 10 / 70 80 40 30 DLN 51 26 37 16 / 40 70 10 20 HVR 48 30 43 24 / 10 80 10 30 LWT 50 28 38 18 / 20 70 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING from 6 PM this evening to 6 PM MDT Thursday Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. WINTER WEATHER ADVISORY from 6 PM this evening to 6 PM MDT Thursday Northern Rocky Mountain Front...Southern Rocky Mountain Front. && SHORT TERM...BLANK LONG TERM...GUSTAFSON AVIATION...GUSTAFSON weather.gov/greatfalls
Hazardous weather outlook, Mar 19, 5:02 AM MDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 502 AM MDT TUE MAR 19 2013 MTZ009-048-201115- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 502 AM MDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. ACCUMULATING SNOW ALONG WITH BLOWING SNOW IS LIKELY IN THE MOUNTAINS WEDNESDAY THROUGH THURSDAY. WINTER WEATHER HIGHLIGHTS MIGHT BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ010-201115- EASTERN GLACIER- 502 AM MDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ046-049-201115- EASTERN PONDERA-EASTERN TETON- 502 AM MDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-011>015-044-045-047-050>055-201115- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-BLAINE- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 502 AM MDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOWFALL IS LIKELY IN THE MOUNTAINS WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:36 AM MDT | Winter Weather Advisory | TFX | 37 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.